MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual inspection on the introducer sheath exhibited no noticeable defects.The broken dilator tubing was engaged to the sheath and the remaining small part of the tubing was still engaged to the hub.The dilator tubing was broken at the edge of the hub.Actual physical measurements for outer and inner diameter of the dilator met specification indicating wall thickness is not a contributor to the event.Actual physical measurement of the introducer sheaths met specifications.
 
Event or Problem Description
The physician intended to use an intrakit device.No damage was noted to the packaging.The device was removed from packaging per ifu with no issues.The device was prepped per ifu with no issues.The device was properly hydrated.Event through the sheath had been properly hydrated , the consultant found it difficult to insert dilator and sheath into the radial artery.Excessive force was used during insertion.When the consultant bent the dilator at the 30 degree angle and removed the dilator from the sheath, the dilator hub broke off and left the dilator inside the sheath.The sheath had to be removed and replaced with a competitor sheath.No injury caused to patient.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6914471
Report Number1220452-2017-00100
Device Sequence Number1090124
Product Code DYB
UDI-Device Identifier20643169712236
UDI-Public20643169712236
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Catalogue NumberINT6F11C1
Device Lot Number2016105166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1